Advice, please

Recently, I have experienced some episodes of light headedness.  I suspect it may be because of low(ish) blood pessure.  My readings run about 94/65 with a pulse at 64.  I do take medications (Entresto, for one) that do affect my blood pressure.

I had my CRT-D recently (on the 12th) scanned and it is working fine.

I  suspect that the problem may be related to the fact that I do not drink enough water.  I am a bit like a camel in that department.  I have never consumed a great deal of fluids.  But I have seen repeated reminders offered to others on this site to keep hydrated.

So, my question is: how much (water) is enough?  Suggestions would be appreciated.

 


13 Comments

how much water

by new to pace.... - 2023-01-14 14:11:02

there are different theories on that.  One time i was told to drink half my weight in ounces.  I am happy if i get in  48 ounces.  I can sometimes tell if not enough water as i get eye floaters.  Then quickly drink 16 ounces of water and they go away.

Inorder for me to keep count, i purchase 8oz bottles of water line them up.  Grab one as i pass by in the kitchen.  I also keep 2 bottles near me when driving.  Have enough time when at a traffic light to drink one.

new to pace

Dehydration

by Good Dog - 2023-01-14 14:15:18

You should be drinking a minimum of 3.5 to 4 liters of water (fluids) per day. That is over a gallon per day. Obviously, if you drink coffee or any alcohol which is a diuretic, you will need more. Yes dehydration will cause lower blood pressure which can result in shortness of breath. Drinking a sufficient amount of liquids becomes much more important as we age. 

If symptroms persist you should not hesitate to contact your doc and/or go to the ER.

I hope this helps. I wish you the very best!

Sincerely,

Dave

Re: Advice, please

by Beni - 2023-01-14 15:31:00

Thank  you,  new to pace and Good Dog for your advice.

I think, like you new to pace, I have to devise a system to remind myself to have a glass of water more often.  Just relying on chance is not working.  Not sure how I will do that but your suggestion gave me some ideas.  The thing is I am rarely thirsty.  But I need to buckle down and, as the commercial goes, "just do it".

Good Dog (Dave):

"3.5 to 4 litres of water per day".  Gosh. 😳  I don't know if I can drink that much. 😵‍💫

Without wandering (too much) into the realm of TMI, I think I would have to set up a camp cot  in the WC because I would be in there more at night  than in my bed. 😉

But I do understand your message that more is better. And  I definitely do not drink near enough water.  So maybe I'll start with an additional 1000 ml daily and go from there.

(Totally off topic, Dave, but I really like the pic of your pup, Delaney.  If you don't mind me asking, how old is he and what breed?)

Thanks again to both of you for your input.  Much appreciated. 

Beni

light headedness.

by Persephone - 2023-01-14 15:43:07

Hi Beni - while you only describe your symptoms as light headedness, if you get to a point where simply rising from a seated or reclined position makes you feel like you've got to sit / lie down again or collapse, it's time to go to the ER. Take care. Don't subject yourself to the risk of injury from falling. Don't ignore symptoms that you perceive as a wrong way to feel.

Light headedness

by Beni - 2023-01-14 16:08:46

Hi Persephone

I will keep your advice in mind. 

Before I received the implant, light headedness and I were on a daily speaking acquaintance.   I had many, many episodes but, strangely, never lost consciousness.  Felt wobbly, yes, but always "in the present".

But after the surgery, these episodes disappeared.  Happy days!

But I have started to have "moments" again.  Not often but enough to make me think.

And since I live "out in the boonies", and in snow country, no less, I am careful not to take any unnecessary risks.  So, I pay attention to my moments of "wobblies" - and they are very, very brief and infrequent - because it is a bit of a jaunt to the nearest ER.

Nonetheless, I appreciate your advice.  Thank you.

 

 

I have just read about the heart failure Beni

by Gemita - 2023-01-14 16:13:21

My advice is to consult your doctor about any restrictions on fluids and at the same time to tell him/her about your blood pressure.  Perhaps a change in medication or dosage might be recommended?

We need to keep you safe and lightheadedness needs to be assessed by your general practitioner.  I wish you well Beni xx

Entresto

by Lavender - 2023-01-14 16:26:53

Caution on drinking more fluids! Entresto is there to reduce the salt and fluids in you. Might be counterproductive putting in even more liquid. I hope you're reducing your sodium intake too. 
 

Read this about the ingredients in Entresto and their purpose:

The first ingredient, valsartan, has been used for years to treat Heart Failure. Valsartan reduces blood vessel tightening and the buildup of sodium and fluid. 

The second ingredient, sacubitril, works unlike any other Heart Failure treatment and can only be found in ENTRESTO. It helps relax blood vessels and decrease sodium and fluid in the body.

Call your pcp so they can tweak things and keep you walking with your hubby and little dog!💝

Good advice

by Good Dog - 2023-01-14 19:09:38

I agree with Gemita and Lavender! They usually provide sound advice and suggestions. I never thought to mention that it could be a medication issue that your Doc should address. It is always wise to consult your doc whenever you have issues with light-headedness and/or shortness of breath. Especially when you suspect the cause could be medication.

Also, when it comes to maintaining hydration, keep in mind that some foods and especially fruits and vegatables also aid in keeping you hydrated. Soups are very good at doing that, but as Lavendar mentioned, you have to watch your salt/sodium intake and some soups are loaded with it. I love the convenience of having that listed on the nutritional label.

Sometimes it seems that nothing is simple when it comes to diet and managing our health. I think that is why many of us try to develop a routine of healthy habits so we don't have to think about it too much!

Sincerely,

Dave

advise

by Roger A - 2023-01-14 23:58:46

I am going to say this to you, you need to know if you are taking to much blood pressure medication as well, it might be too much just like what happened to me, I was taking too much of BP meds and had to cut back, since the. I have been fine with light headedness and dizziness. check with your doctor, your BP should not go below 90/60, and drinking water will help increase your BP.

By the way, I drink about 60 ounces a day and I am fine, but when I fel a little off, I drink more

I wish you luck

Roger A

Entresto

by Rch - 2023-01-15 00:19:02

Hi

I agree with the advice that you received on this forum that you would need to talk to your Cardiologist or PCP. You are probably on Entresto for chronic heart failure, and with that diagnosis, you would need to be extra vigilant on Na and water intake. So, please consult your provider or the nurse case manager and discuss your symptoms.

Re: Advice, please

by Beni - 2023-01-15 10:32:09

I want to thank each and everyone of you for taking the time to respond to my query.  I appreciate your collective concern and welcome your personal insights.

My husband, Larry, was so happy when I found this club, this forum.  He feared that my journey along this path was going to be an isolated one.  And while he does everything in his power to support and encourage me, he knew he could not know what it was really like.  But all of you do.  

And so, you are not only helping me, but, in a roundabout way, you are providing him with support and comfort in the knowledge that I am not travelling this trail on my own.  That I have guides who can and do make thoughtful suggestions and observations that are both supportive and practical.   And I get all of this from people I have never met nor am I ever likely to.   People who are scattered around the world. People who have busy lives filled with their concerns and worries.  But still make time to help me.  I am ever so grateful.

Thank you.

Beni

Entresto

by justjoe - 2023-01-16 10:17:53

I had the same issue -- when I took the Entresto at the prescribed dose, my BP drops very low and I get light-headed. My cardiologist told me to not take Entresto if my systolic reading dropped below 110, and to drink lots of water. 

I've started taking a half Entresto in the morning, and then half at night if my BP was not too low. This seems to help -- I haven't been getting the severe light-headiness, although I do feel light-headed at times and have to remind myself to stay hydrated. 

Re: Advice, please

by Beni - 2023-01-16 11:33:29

Thanks, justjoe.  That maybe my problem, as well. I am on the maximum dose of Entresto.

Just got an appointment with cardiologist for Monday next week.  He is the one prescribed it initially.   He is very conservative in his treatment choices  so I do have complete confidence in him.  (Unlike my previous cardiologist who was a bit of a "cowboy" - no offense intended towards cowboys. 😉) 

In the meantime, since I haven't got any problems with fluid retention, and no restrictions on water consumption, I am drinking about (16 Oz.)  500 ml.  of water each day.  We'll see how that goes. (I keep a journal about heart/health issues so I can keep track of this.)

Thanks again for sharing  your experience.

 

You know you're wired when...

You have a T-shirt that reads “Wired4Sound”.

Member Quotes

A lot of people are and live normal lives with no problems whatsoever.